Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 4, 2012, 5:57 PM EDT for Macomb County, Wayne County, Michigan. It was in force for 78 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 4, 2012, 7:15 PM EDT
- In force
- 78 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macomb County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 49 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:00 PM EDT | HAIL 1.25 | 1 Ese Warren, MI | |
| Jul 4, 6:01 PM EDT | HAIL 1.75 | 1 E Warren, MI | AT 11 MILE AND HOOVER |
| Jul 4, 6:04 PM EDT | HAIL 1 | 2 S Warren, MI | AT 9 MILE AND VAN DYKE |
| Jul 4, 6:46 PM EDT | HAIL 1.75 | 6 Ese Southfield, MI | |
| Jul 4, 7:10 PM EDT | HAIL 1 | 1 Wsw Grosse Pointe, MI | |
| Jul 4, 7:19 PM EDT | HAIL 1 | 1 E Warren, MI | |
| Jul 4, 7:25 PM EDT | HAIL 1.75 | 5 W St. Clair Shores, MI | |
| Jul 4, 7:25 PM EDT | HAIL 1.75 | 6 W Mount Clemens, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 4:42 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2763 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS53 KDTX 042157
SVRDTX
MIC099-163-042315-
/O.NEW.KDTX.SV.W.0079.120704T2157Z-120704T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
557 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 715 PM EDT
* AT 556 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARREN...AND MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARPER WOODS AND ST. CLAIR SHORES AROUND 605 PM EDT.
GROSSE POINTE WOODS AND BELLE ISLE AROUND 610 PM EDT.
GROSSE POINTE FARMS AND GROSSE POINTE AROUND 615 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WARREN... STERLING HEIGHTS...
ST. CLAIR SHORES... MOUNT CLEMENS... GROSSE POINTE...
DOWNTOWN DETROIT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4257 8281 4255 8284 4251 8287 4247 8287
4245 8286 4238 8289 4234 8295 4232 8306
4229 8310 4244 8330 4245 8308 4255 8309
4264 8297
TIME...MOT...LOC 2157Z 301DEG 19KT 4246 8300
WIND...HAIL 60MPH 1.00IN
$$
BT4 follow-up statements
436
WWUS53 KDTX 042218
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT WED JUL 4 2012
MIC099-163-042315-
/O.CON.KDTX.SV.W.0079.000000T0000Z-120704T2315Z/
MACOMB MI-WAYNE MI-
618 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE AND SOUTHERN MACOMB COUNTIES UNTIL 715 PM EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WARREN...MOVING SOUTHEAST AT 20 MPH.
IN ADDITION...AT 601 PM EDT, 1.75 INCH HAIL WAS REPORTED IN WARREN
WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GROSSE POINTE WOODS AND BELLE ISLE AROUND 620 PM EDT.
GROSSE POINTE FARMS AND GROSSE POINTE AROUND 625 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WARREN... STERLING HEIGHTS...
ST. CLAIR SHORES... MOUNT CLEMENS... GROSSE POINTE...
DOWNTOWN DETROIT...
A SECOND STORM WAS LOCATED NEAR BIRMINGHAM MOVING SOUTHEAST AT 20
MPH. THIS STORM WILL BE NEAR ROYAL OAK AT 630 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4257 8281 4255 8284 4251 8287 4247 8287
4245 8286 4238 8289 4234 8295 4232 8306
4229 8310 4244 8330 4245 8308 4255 8309
4264 8297
TIME...MOT...LOC 2215Z 301DEG 19KT 4243 8295
WIND...HAIL 60MPH 1.00IN
$$
BT229
WWUS53 KDTX 042241
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT WED JUL 4 2012
MIC099-163-042315-
/O.CON.KDTX.SV.W.0079.000000T0000Z-120704T2315Z/
MACOMB MI-WAYNE MI-
641 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE AND SOUTHWESTERN MACOMB COUNTIES UNTIL 715 PM EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN DETROIT TO SOUTHFIELD...
MOVING SOUTHEAST AT 20 MPH.
IN ADDITION...AT 634 PM EDT, GOLF BALL SIZED HAIL WAS REPORTED IN
OAK PARK WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
DETROIT AND NORTHWEST DETROIT AROUND 655 PM EDT.
SOUTHWEST DETROIT AROUND 710 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WARREN... GROSSE POINTE...
DOWNTOWN DETROIT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4238 8289 4234 8295 4232 8306 4229 8310
4244 8330 4245 8308 4255 8309 4247 8287
4245 8286
TIME...MOT...LOC 2239Z 337DEG 17KT 4235 8300 4248 8321
WIND...HAIL 60MPH 1.50IN
$$
BT482
WWUS53 KDTX 042300
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
700 PM EDT WED JUL 4 2012
MIC099-163-042315-
/O.CON.KDTX.SV.W.0079.000000T0000Z-120704T2315Z/
MACOMB MI-WAYNE MI-
700 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE AND SOUTHWESTERN MACOMB COUNTIES UNTIL 715 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN DETROIT TO ROYAL OAK...
MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NORTHEAST DETROIT AROUND 705 PM EDT.
CENTER LINE AND WARREN AROUND 710 PM EDT.
GROSSE POINTE PARK AND EASTPOINTE AROUND 715 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WARREN... GROSSE POINTE...
DOWNTOWN DETROIT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4238 8289 4234 8295 4232 8306 4229 8310
4244 8330 4245 8308 4255 8309 4247 8287
4245 8286
TIME...MOT...LOC 2300Z 305DEG 21KT 4232 8301 4250 8310
WIND...HAIL 60MPH 1.00IN
$$
BT922
WWUS53 KDTX 042312
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
712 PM EDT WED JUL 4 2012
MIC099-163-042321-
/O.EXP.KDTX.SV.W.0079.000000T0000Z-120704T2315Z/
MACOMB MI-WAYNE MI-
712 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE AND
SOUTHWESTERN MACOMB COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4238 8289 4234 8295 4232 8306 4229 8310
4244 8330 4245 8308 4255 8309 4247 8287
4245 8286
TIME...MOT...LOC 2311Z 305DEG 21KT 4228 8294 4246 8303
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:01 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 4, 4:01 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT WED JUL 4 2012
.SHORT TERM... THIS AFTERNOON THROUGH TONIGHT
THE EXCESSIVE HEAT WARNING WILL BE EXPANDED INTO THE TRI CITIES
BASED ON MID AFTERNOON HEAT INDEX EXCEEDING 105 WHICH IS EXPECTED TO
REMAIN THE CASE THROUGH THE AFTERNOON. THE REST OF THE WARNING AREA
WILL REMAIN INTACT DESPITE SURFACE DEWPOINT MIXING OUT SLIGHTLY,
ALLOWING HEAT INDEX TO FALL BELOW 105, BUT WITH MAX TEMPS TOPPING
OUT AROUND 100. IN ADDITION, MIN TEMPS ARE ONLY EXPECTED TO DROP
INTO THE MID 70S IN THE DETROIT METRO AREA WITH HEAT INDEX
REMAINING AT LEAST IN THE LOWER 80S FOR THE BULK OF THE NIGHT.
THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON REMAINS
GREATEST ALONG AND SOUTH OF THE SURFACE TROUGH AXIS SETTLING THROUGH
SOUTHERN LOWER MICHIGAN. SATELLITE IMAGERY INDICATES HURON COUNTY
MAY BE THE ONLY AREA IN THE CLEAR WITH THE LINE ROUGHLY FROM SAGINAW
TO PORT HURON SETTING UP WITH THE BEST SURFACE CONVERGENCE AT PRESS
TIME. THE FORECAST WILL PROCEED UNDER THE ASSUMPTION THAT THE MID
LEVEL CAP WILL BE PRESENT OVER THE REST OF THE REGION BUT TOO WEAK
TO TRUST JUDGING BY THE 12Z DTX SOUNDING AND THROUGHOUT THE SUITE OF
MODEL FORECAST SOUNDINGS. EXPECT STORMS TO CONTINUE DEVELOPING ALONG
THE SURFACE TROUGH/LAKE BREEZE HYBRID WITH OUTFLOW THEN SUPPORTING
ADDITIONAL DEVELOPMENT TO THE SOUTH AND EAST TOWARD THE DETROIT AREA
BEFORE EXITING TO THE EAST AND/OR DISSIPATING BY MID EVENING WITH
THE LOSS OF SURFACE HEATING. HOURLY MESOANALYSIS AT 19Z INDICATED
MLCAPE AROUND 4000 J/KG WITH ABOUT 1500 J/KG OF DOWNDRAFT CAPE.
THESE ELEMENTS WITHIN THE WEAK WIND FIELD WILL MAKE PULSE/MULTICELL
SEVERE CONVECTION THE PRIMARY MODE WITH DAMAGING WIND THE MAIN
HAZARD ALONG WITH VERY HEAVY RAIN DUE TO SLOW STORM MOTION.
JUST WARM AND HUMID CONDITIONS FOR THE OVERNIGHT HOURS AS THE SURFACE
BOUNDARY BEGINS A NORTHWARD MOVE IN THE FASHION OF A WARM FRONT.
THIS WILL BRING THE CHANCE OF NOCTURNAL SHOWER AND STORM DEVELOPMENT
TOWARD SUNRISE AS THE MID LEVEL THETA-E RIDGE EXTENDS SOUTH AND
EASTWARD FROM THE LOW OVER THE UPPER MIDWEST. THE ONGOING MCS IN
THAT REGION WILL LIKELY REMAIN OVER THE NORTHERN GREAT LAKES WITH
NEW DEVELOPMENT POSSIBLE OVERHEAD OF SE MICHIGAN LATE IN THE NIGHT.
&&
.LONG TERM...THURSDAY THROUGH TUESDAY
A SHIFT IN THE LONGWAVE PATTERN THIS WEEKEND WILL BRING RELIEF FROM
THE EXCESSIVE HEAT AND HUMID CONDITIONS WE HAVE BEEN DEALING
WITH...BUT NOT BEFORE A COUPLE MORE DAYS OF MID/UPPER 90S FIRST.
THE MIDLEVEL TROUGH OVER THE CENTRAL PLAINS WILL CONTINUE BUILDING
OVER THE GREAT LAKES THROUGH THURSDAY AS AN APPROACHING SYSTEM
TRACKING ACROSS CANADA FORCES IT TO BECOME POSITIVELY TILTED. 500MB
HEIGHTS WILL EXCEED 591 DM DURING THIS TIME AND THOUGH THE CANADIAN
SYSTEM WILL FLATTEN THE RIDGE...HEIGHTS WILL HOLD ON FRIDAY UNTIL A
COLD FRONT DROPS ACROSS THE STATE ON SATURDAY. THE COLD FRONT WILL
BE STRONG ENOUGH TO FORCE THE WARM AIRMASS TO THE SOUTH AS THE
TROUGH SETTLES OVER EASTERN CANADA. A FEW REINFORCING SHOTS OF
ENERGY INTO THE TROUGH OVER THE WEEKEND WILL HELP FORCE THE RIDGE
AXIS BACK TO THE WEST OVER THE FOOTHILLS OF THE ROCKIES PLACING THE
GREAT LAKES INTO A REGION OF NW FLOW. 850 MB TEMPS WILL DROP FROM
THE CURRENT VALUES AROUND 22C DOWN INTO THE LOW TEENS BY SUNDAY
WHICH WILL BRING MAX TEMPS BACK DOWN TO AROUND 80F WHICH IS MUCH
CLOSER TO NORMAL FOR THIS TIME OF YEAR. DEWPOINTS WILL BE NOTICEABLY
LOWER BACK INTO THE 50S WHICH WILL MAKE IT FEEL MUCH NICER OUT AS
WELL. THIS PATTERN WILL HOLD THROUGH THE MID WEEK.
CONVECTION WILL CONTINUE TO POSE A THREAT INTO THE WEEKEND. MUCH
LIKE TODAY AND YESTERDAY...VERY HOT AND HUMID AIRMASS WILL RESIDE
OVER SE MI. A WEAK FRONTAL BOUNDARY CURRENTLY DRAPED OVER NORTHERN
MICHIGAN WILL DROP THROUGH THE AREA ON THURSDAY AFTERNOON WHICH WILL
PROVIDE A BIT OF FOCUS FOR POSSIBLE THUNDERSTORMS TO DEVELOP WITH
THE ENHANCED CONVERGENCE ALONG IT. WARM AIR AROUND 700-800MB WILL
PROVIDE A BIT OF A CAP FOR THE STORMS TO CONTEND WITH AGAIN BUT THE
WEAK FRONTAL CONVERGENCE...ANY LINGERING BOUNDARY/LAKE BREEZE OR
WEAK SHORTWAVE IMPULSE MIGHT BE ENOUGH TO PRODUCE STORMS. ATMOSPHERE
WILL REMAIN PRIMED WITH CAPE VALUES IMPRESSIVELY HIGH AT UPWARDS OF
3000 J/KG AND THE NAM CONTINUES TO ADVERTISE VERY STRONG LOW/MID
LEVEL LAPSE RATES OF 8-10C/KG. A STRONGER FRONT WILL DROP THROUGH
SATURDAY/SUNDAY WHICH WILL BRING ABOUT ONE MORE CHANCE AT PRECIP.
MODELS HAVE BEEN FAIRLY DRY WITH IT THUS FAR BUT DO SHOW A COUPLE
MID LEVEL WAVES POTENTIALLY TRACKING ALONG THE FRONT. WILL KEEP
CHANCE POPS GOING ACROSS THE FAR SOUTHERN COUNTIES FOR THE TIME
BEING.
EXCESSIVE HEAT WILL ALSO CONTINUE TO POSE A PROBLEM FOR SE MI
THROUGH THE END OF THE WEEK. BOTH THURSDAY AND FRIDAY SHOULD REACH
INTO THE MID 90S WITH POTENTIAL ON FRIDAY TO POSSIBLY REACH 100F FOR
MANY LOCATIONS. THE USUAL SUSPECTS MAY THROW A WRENCH INTO THE
FORECAST WITH POSSIBLE UPSTREAM CONVECTION SHEDDING CLOUDS AND/OR
RAIN OVER SE MI AFFECTING MAX TEMPS...BUT IN THE END THE AIRMASS HAS
BEEN VERY CONSISTENT AND WILL FORECAST ACCORDINGLY WITH REASONABLY
HIGH MAXES UNTIL WE SEE SOMETHING TO SAY OTHERWISE. THE EXCESSIVE
HEAT WATCH WILL CONTINUE THROUGH FRIDAY.
&&
.MARINE...
A FRONTAL BOUNDARY WILL MAINTAIN UNSETTLED CONDITIONS IN TERMS OF
THUNDERSTORMS BUT THE WIND WILL BE LIGHT. THE RESULT WILL BE WARM
AND STABLE CONDITIONS OVER THE OPEN WATERS UNDER A WEAK WIND FIELD.
THE WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILE WILL THEN
CONTINUE TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE END OF THE
WEEK.
&&
.AVIATION...ISSUED 147 PM EDT WED JUL 4 2012
//DISCUSSION...
TIMING AND COVERAGE OF THUNDERSTORMS DURING THE AFTERNOON AND
EARLY EVENING WILL BE THE PRIMARY AVIATION CHALLENGE WITH THIS
FORECAST PACKAGE. SURFACE ANALYSIS AND SATELLITE IMAGERY FAVOR THE
REGION FROM PTK SOUTH THROUGH DTW REGION FOR AFTERNOON STORM
DEVELOPMENT. OFFICE OBSERVATIONS OF TOWER CU SUPPORT EARLIER
INITIATION WITH THE MAIN WINDOW FOR STORMS AT THE TERMINAL SITES
BEING 19 TO 22Z WITH A FEW STORMS LINGERING THROUGH MID EVENING.
THE MBS AND FNT VICINITY HAS THE BEST CHANCE OF BEING AFFECTED BY
STORMS DURING THE OVERNIGHT PERIOD. THE ACTIVITY OVER THE UPPER
MIDWEST WILL LIKELY TRACK TO THE NORTH BUT THE SURFACE BOUNDARY
THAT SETTLED OVER THE REGION WILL RETURN AS A WARM FRONT WITH THE
AREA SUBJECT TO NEW SHOWER/STORM DEVELOPMENT. FARTHER SOUTH, WEAK
GRADIENT FLOW AND MOSTLY CLEAR SKY OVERNIGHT FAVOR MVFR FOG/HAZE
IN DTW AREA WHERE COVERAGE OF RAIN HAS BEEN GREATER OVER THE LAST
COUPLE OF DAYS.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE ON THUNDERSTORM COVERAGE AND TIMING OF 19-22Z
TODAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ060-MIZ061-MIZ062-
MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 AM THURSDAY.
EXCESSIVE HEAT WATCH...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 8 AM THURSDAY TO 9 PM FRIDAY.
HEAT ADVISORY...MIZ049-MIZ054-MIZ055...UNTIL 9 PM WEDNESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...BT
LONG TERM....DRK
MARINE.......BT
AVIATION.....BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 4, 4:26 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 PM EDT WED JUL 4 2012 MIZ047-048-053-060>063-068>070-075-076-082-083-052030- MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MIZ049-054-055-052030- HURON-TUSCOLA-SANILAC- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN EXCESSIVE HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-052030- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 4, 12:58 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1258 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 4 SE ANN ARBOR 42.23N 83.69W
07/03/2012 WASHTENAW MI EMERGENCY MNGR
8 INCH DIAMETER TREE DOWN OVER RAMP TO US 23 AT MICHIGAN
AVE.
&&
RKULIKSpecial weather statement, Jul 4, 4:29 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 429 PM EDT WED JUL 4 2012 MIZ047-053-042130- MIDLAND-SAGINAW- 429 PM EDT WED JUL 4 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 30 MILES WEST OF FREELAND...MOVING SOUTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PLEASANT VALLEY BY 440 PM EDT... MERRILL BY 505 PM EDT... ST. CHARLES BY 525 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:16 AM EDT | Excessive Heat Warning | DTX | Bay, Genesee, Lapeer, Lenawee, Livingston, Macomb and 8 more | 4 days |
| Jul 4, 4:16 AM EDT | Heat Advisory | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more | 17 hr |
| Jul 4, 4:30 AM EDT | Special Marine Warning | DTX | 60 min | |
| Jul 4, 4:39 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 47 min |
| Jul 4, 6:02 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 73 min |
| Jul 4, 6:03 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jul 4, 6:24 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 3 hr |
| Jul 4, 6:35 PM EDT | Special Marine Warning | DTX | 85 min | |
| Jul 4, 6:39 PM EDT | Flash Flood Warning | DTX | Macomb, Oakland, Wayne | 2 hr |
| Jul 4, 7:17 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland, Wayne | 73 min |
| Jul 4, 7:28 PM EDT | Special Marine Warning | DTX | 73 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.